MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study ((b)(4)), a 42-year-old male (subject (b)(6)) with a medical history of hypertension, and active smoker, presented with a witnessed stroke on (b)(6) 2023, at 11:40.The patient was then presented to the treating hospital on (b)(6) 2023, at 13:23, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation, at 14:09.The suspected origin of the embolism was ¿large-artery disease (intracranial atherosclerosis).¿ the patient¿s baseline nihss score was 16 and modified rankin scale (mrs) score of ¿0- no symptoms.¿ on (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy using an embotrap iii 5 mm x 37 mm (et309537/ 23b074av) and a 132cm embovac large bore 71 catheter (ic71132ug/ 30805056) for occlusion site at the m1 segment of the left middle cerebral artery (mca).There was underlying icad (intracranial atherosclerotic disease) at the occlusion sites.The pre-pass mtici score was 0.The first pass was made using embotrap device which resulted in a mtici score of 2c, with clot retrieval in the stent-retriever.During the procedure a guidewire was used, but the brand was not specified.A 0.021 phenom microcatheter was also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss assessment score was 8.On (b)(6) 2023, the patient experienced the event of ¿reocclusion of l m1,¿ which was made known to the site on the same day and to the sponsor on (b)(6) 2023.The principal investigator (pi) assessed this event as serious, severe in severity, and as not related to the embotrap iii study device, not related to the embovac large bore catheter, and not related to the primary surgical procedure.The event resulted in a permanent impairment to a body structure or a body function and it was considered to be life threatening.The event required additional surgical intervention/treatment, such as a ¿second thrombectomy.¿ the outcome is recorded as ¿recovered/resolved,¿ with an end date of (b)(6) 2023.On (b)(6) 2024, the patient was discharged home for self-care, with an nihss score of 7 and an mrs score of ¿2-slight disability; unable to carry out all previous activities, but able to look after own affairs without assistance.¿ additional/modified information was received on 24-jun-2025.Summary: on 19-jun-2025, a clinical event committee (cec) adjudication for the adverse event of ¿mca reocclusion¿ was received.The relationship of event to the study device and study procedure were assessed as ¿possibly related,¿ the relationship of events to the embovac large bore catheter was assessed as ¿possibly related.¿ the event required in-patient hospitalization or prolonged hospitalization.The event resulted in a surgical intervention.Cec adjudicated event term was updated from ¿reocclusion of l m1¿ to ¿mca reocclusion.¿ additional details of the event were reported as such, ¿underlying intracranial atherosclerotic disease (icad).¿.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section a1.Patient identifier: (b)(6).Since no device has been received for analysis, no product investigation can be performed, and the reported failure could not be evaluated.A manufacturing record evaluation was performed for the finished device 30805056 number, and no non-conformances related to the malfunction were identified.Arterial occlusion is a known potential complication associated with the use of the embotrap iii study device and embovac large bore 71 catheter and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issues related to the device, as the devices performed as intended.The principal investigator assessed the event of ¿reocclusion of l m1¿ as not related to the used devices and procedure; however, the clinical event committee (cec) adjudication deemed the event as ¿possibly related¿ to the used devices and study procedure.Based on this assessment, the correlating relationship between the event to the used embotrap iii study device and embovac large bore 71 catheter cannot be ruled out entirely.Additionally, the event was assessed as serious severe adverse event that required surgical intervention and prolonged hospitalization.Based on the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 24-jun-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LARGE BORE CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22458273
Report Number3008114965-2025-00699
Device Sequence Number8261935
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)230930(10)30805056
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberIC71132UG
Device Lot Number30805056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP III 5 MM X 37 MM; PHENOM¿ MICROCATHETER (MEDTRONIC); WALRUS® BALLOON GUIDE CATHETER (Q'APEL)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite